MAUDE Adverse Event Report: BIOSENSE WEBSTER INC REFERENCE PATCH CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC REFERENCE PATCH CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number CREFP6
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 27-mar-2025.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a reference patch carto 3.When they opened the packaging for the patches, each of the patches were not sealed.Advised the caller to not use the patch set.No patient consequence reported.Additional information was received.They did not take any photos of the open packaging.The packaging was sent back by the customer.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a reference patch carto 3.When they opened the packaging for the patches, each of the patches were not sealed.Advised the caller to not use the patch set.No patient consequence reported.The device evaluation was completed on 14-apr-2025.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection of the returned devices was performed following j&j medtech procedures.Visual analysis revealed that one side of the packages was not sealed.Per the condition observed, a manufacturing investigation was performed.It was concluded that the issue was caused by human error/gap in the process as there was no specific control established for sealing inspections.An internal corrective action has been opened to mitigate pouch seal issues.A device history record was performed for the finished device batch number, and no internal actions were identified.The open pouch seal issue reported by the customer was confirmed.The instruction for use (ifu) of the device contain the following recommendation: inspect the external reference patch to ensure that it is in good physical condition.Care should be taken when opening the packaging to ensure that the sealing mechanism is not damaged.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(4).

Brand Name
REFERENCE PATCH CARTO 3
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LEAD-LOK INC
814 airport way
sandpoint ID
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21721810
Report Number2029046-2025-00952
Device Sequence Number13134668
Product Code DQK
UDI-Device Identifier20846835000129
UDI-Public(01)20846835000129(17)260504(10)LL027173
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K090017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Catalogue NumberCREFP6
Device Lot NumberLL027173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown